WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION WIRE/1.8MM DIAMETER 400MM LONG; APPLIANCE,FIXATION,NAIL
Back to Search Results |
| Model Number |
03.311.042 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/27/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient ref.# (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Iit was reported that on (b)(6) 2019, during a foot surgery, the two (2) tensioners would not release reduction wire during the application of a distraction osteogenesis (do) ring fixator frame.It came apart during the attempts to release the wire from the tensioner intraoperatively.There are two tensioners that failed during the procedure.Another one (1) tensioner comes to a hard stop when completely releasing tension.It is supposed to click and continue to rotate when all tension has been released reaching its endpoint however, it did not ¿click¿ when the handle was fully opened.The same type of tensioner was used to complete the procedure.No issue with wire.Tensioner¿s failed on both reduction wires and smooth wires.Right lower extremity multiplanar ring external fixator.Wire did not appear to be the issue.Tensioner malfunction occurred on several different wires.Two of the tensioners terminally impinged on the wire.In an effort to release the tensioner from the wire the physician continued to turn the handle counter clockwise.Two of the tensioners became disassembled.There was no surgical delay.The procedure successfully completed.No patient consequence.Concomitant device reported: unknown ring fixator frame (part # unknown, lot # unknown, quantity 1).This report is for 5 of 5 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.